Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online
Ask a Urologist   »  

Have slight blood in urine, started taking warfarin. Side effect?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
i have a slight show of blood in my urin istarted taking warfrin in XXXXXXX 2013
Posted Sun, 15 Sep 2013 in Urinary and Bladder Problems
Answered by Dr. Kerry Pottinger 1 hour later
Brief Answer:
May be Warfarin but need to rule out other causes.

Detailed Answer:
Thank you for using Healthcare Magic.
The blood in your urine could be due to your blood being too thin as you are taking Warfarin. I expect you have your INR checked regularly and this needs to be within a certain range depending on what the underlying reason for the Warfarin is. If your INR is too high then this could cause spontaneous bleeding in the bladder.
The other cause of blood in your urine could be warts or growths in your bladder. These would be diagnosed by a cystoscopy which is performed by passing a small telescope into the bladder and taking biopsies. This can sometimes be done under local anesthesia or alternatively, spinal or general anesthesia.
To confirm the cause of the blood in your urine, I suggest you see your doctor who may check your INR and possibly refer you to a urologist who specialises in bladder problems.
I hope this has helped you. If you have any further questions, please do not hesitate to contact me.
Dr K A Pottinger,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor